Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

180 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for ADHD, anxiety and low self-confidence

Answered by
Dr.
Dr. Shubham Mehta

Psychiatrist

Practicing since :2008

Answered : 1993 Questions

default
Posted on Mon, 26 Oct 2015 in Mental Health
Question: I am 36 year old male, I am suffering from ADHD. I have struggled since chilhood, but now it's becoming unmanageable at work.

I am not able to concentrate on any task. I always had challenge in focusing on subjects, but was able to deliver a basic level of result that kept me afloat (not excel).
Lately in my job i am struggling to clear even the basic level of work on my plate. In last 1 decade I have changed 4 jobs and have struggled in each of the job.
I was sacked from my last job , even in the current job I am struggling to finish stuff. capability has never been a challenge .. I struggle to sit for a session that would be
bare minimal to finish a portion of work. I procrastinate a lot and struggle to start a work. Suffer from anxiety, fear and low self confidence.

Please suggest the medication that is safe and is not addictive in nature.
I have already tried everything other than medication i.e. Consumption of Fish Oil, Exercise, Meditation, Optimal Sleep.

doctor
Answered by Dr. Shubham Mehta 54 minutes later
Brief Answer:
atomoxetine, clonidine

Detailed Answer:
Hello
Welcome to HCM.
I can understand your concerns.

The medication for ADHD which is not addictive is ATOMOXETINE(prescription drug), unlike other medicines like amphetamines which are addictive.

It takes 2-4 weeks to show its effects.
The common adverse effects are nausea, decreased appetite, dry mouth and insomnia (that is why it is taken in daytime).

Other than this, clonidine (Prescription drug) is also used for ADHD. Although not the first line agent, but is quite useful in ADHD.
This is also nonaddictive.

Kindly discuss this with your doctor.

Hope this helps.
Feel free to ask further.
Thanks.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Treatment/Therapy

Recent questions on  Insomnia

doctor1 MD

I have everyday nausea, light chest pains, heart skips beats, everyday headaches, my body is weak, no energy! When I gym I get sick... Muscle pains, cramps and pains every where, sleeplessness, when I sleep I fall into such a deep sleep that I struggle to wake up! I went for numerous blood test, insomnia tests and every thing that goes with it...! Tests negative and I m getting so hopeless, please is there anything you could help me with so I can feel human again! I love sports but its a struggle!

doctor1 MD

I recently went on holiday to Turkey and had a bout of insomnia while I was there. I called for a doctor from the hotel reception and they called one for me. He came and gave me a diazepam injection . It worked fine but the next moment I had suspicions he used a dirty needle as they are common practice in Turkey. The following week, I felt fatigue , dizziness, headaches and feeling of unbalance. Not to mention a mouth ulcer or 2. Is it possible that this doctor used an unsafe needle and injected me with a virus or disease of some sort? If this is unlikely, what could it be?

doctor1 MD

Yes. I picked up my fathers medication last week. And his 1 mg. blue xanaxs were oval shaped but white with a line going down the middle of one side and nothing imprinted on the other side. He takes them for insomnia. He just called me and said he thinks they put the wrong med. in his prescription bottle. Is there a white oval shaped Xanax with a line on one side and no imprint on the other?

doctor1 MD

Hello - I have osteoporosis and my doctor has put me on Climaval. I have a T score of -3. Before, I was on Fosamax for some years but it stopped working. Will Climaval help, and will it cause or cure insomnia? thank you. Afraid this is not one for orthopaedic surgeons!

doctor1 MD

Can fasting improve insomnia? To fast safely do I need professional supervsion or blood tests? Is fasting safe for slender people?

doctor1 MD

I have just started a phentermine/topamax combo for weight loss , very low dose. First day, having serious insomnia , so just took a 50 mg trazadone . Is there danger of an interaction?

doctor1 MD

Hi, I am suffering from insomnia from last 7-8 months and have started allopathic medicines from last 2 months